Ohio, 2012Tornadoes and Flash Flooding in Ohio, May 1 to 2, 2012
May 1 to 2, 2012 · NWS ILN · 34 events in 13 counties and zones
A warm front lifting across the Ohio Valley during the morning brought into the area a very unstable airmass. Numerous thunderstorms developed during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifting across the Ohio Valley during the morning brought into the area a very unstable airmass. Numerous thunderstorms developed during the afternoon and evening. The environment was favorable for large hail and damaging winds. However, a few boundaries helped to produce localized favorable conditions for tornadoes. In addition, some storms occurred repeatedly over the same areas, causing an increased risk for flash flooding and flooding to occur.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 1, 3:54 PM EST, 35 minutes earlier.
Area forecast discussion, May 1, 3:54 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT TUE MAY 1 2012
.SYNOPSIS...
A DISTURBANCE WILL MOVE THROUGH THIS EVENING ALLOWING FOR SHOWERS
AND THUNDERSTORMS. ANOTHER SYSTEM WILL BRING THE CHANCE FOR
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TO THE AREA FOR
WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL ALLOW FOR DRY
CONDITIONS ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AN MCV WILL CONTINUE TO TRACK TO THE EAST TONIGHT. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS INDIANA AND ARE BEGINNING TO
DEVELOP AND MOVE INTO OHIO AND NORTHERN KENTUCKY. THE BETTER
INSTABILITY IS LOCATED ACROSS THE SOUTHERN HALF OF THE FA. SHEAR
IS FAVORABLE ACROSS THIS AREA AS WELL. DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES WILL BE POSSIBLE ACROSS THIS AREA.
ADDED SEVERE WORDING TO THE FORECAST FOR THIS AREA AS WELL.
INSTABILITY IS NOT QUITE AS GOOD ACROSS NORTHERN PORTIONS OF THE
FA. THIS AREA HAS ALSO TAKEN LONGER TO WARM UP WITH THE WARM FRONT
LIFTING NORTH. A FEW THUNDERSTORMS WILL STILL HAVE THE POSSIBILITY
TO REACH SEVERE LIMITS THIS EVENING ACROSS NORTHERN PORTIONS OF
THE FA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE
STORMS. MENTIONED THESE THREATS IN THE HWO FOR THIS EVENING.
ALTHOUGH THE MAIN SEVERE THREAT WILL BE THIS EVENING ACROSS THE
FA...SOME ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE
POSSIBLE FOR THE OVERNIGHT HOURS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO RISE INTO THE MIDDLE TO
UPPER 80S ON WEDNESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER
ACROSS THE NORTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER WILL
BE PRESENT. A DISTURBANCE WILL WORK ACROSS MAINLY NORTHERN
PORTIONS OF THE FA WEDNESDAY INTO WEDNESDAY NIGHT. THIS FEATURE
WILL ALLOW FOR SHOWERS AND THUNDERSTORMS ACROSS THIS AREA. A FEW
STORMS MAY REACH SEVERE LIMITS ACROSS EXTREME NORTHERN PORTIONS OF
THE FA HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME. TEMPERATURES WILL ONLY DROP DOWN INTO THE MIDDLE 60S
WEDNESDAY NIGHT AS SOUTHERLY FLOW CONTINUES ACROSS THE FA.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS INDICATE A PERIOD OF WARM BUT UNSETTLED WEATHER. OVERALL
PATTERN WILL FEATURE AN UPPER RIDGE WITH NUMEROUS DISTURBANCES
INTERACTING WITH AN UNSTABLE AIRMASS TO PRODUCE THUNDERSTORMS FROM
TIME TO TIME.
DRY WEATHER IS EXPECTED THURSDAY WITH WEAK HIGH PRESSURE AT THE
SURFACE AND LACK OF UPPER SUPPORT. SHORT WAVES ALOFT COUPLED WITH A
WEAK SURFACE BOUNDARY WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING. FOR SATURDAY AND SUNDAY...THE PRIMARY
THREAT FOR THUNDERSTORMS WILL SHIFT SOUTH NEAR THE OHIO RIVER AS THE
BOUNDARY BECOMES NEARLY STATIONARY OVER KENTUCKY.
A CHANCE OF THUNDERSTORMS WILL OVERSPREAD THE AREA BY LATE MONDAY AS
A STRONGER DISTURBANCE MOVES ALONG THE NORTHERN PERIPHERY OF THE
UPPER RIDGE. WEAK HIGH PRESSURE AND DRIER WEATHER MAY ENTER THE
PICTURE ON TUESDAY.
HIGHS UP IN THE 80S THURSDAY AND FRIDAY WILL SLIP BACK TOWARD NORMAL
READINGS AROUND 70 BY TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
BAND OF SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE
REGION AT THE BEGINNING OF THE PERIOD. THESE HAVE ALREADY PASSED
THE CINCINNATI TERMINALS. KDAY SHOULD BE IMPACTED WITH A
REASONABLE CHANCE AT KILN AND INTO COLUMBUS. APPEARS THAT IMPACTS
WILL BE LIMITED IN TIME AND REDUCTION IN FLIGHT CATEGORY.
HOWEVER GUIDANCE IS SUGGESTING THAT ADDITIONAL STORMS WILL DEVELOP
TO THE WEST AND SWEEP ACROSS THE TERMINALS BETWEEN 21Z AND 01Z.
THESE STORMS COULD BE STRONGER ALTHOUGH UNCERTAINTY PRECLUDES
LOWERING CONDITIONS TOO MUCH. AFTER THAT ROUND OF CONVECTION THERE
IS CONSIDERABLE UNCERTAINTY WHETHER THERE WILL BE ANY MORE
PRECIPITATION OVERNIGHT. SO HAVE JUST KEPT CONDITIONS VFR UNTIL
APPROACHING 12Z WHEN SOME MIST MIGHT REDUCE VISIBILITIES AT MOST
LOCATIONS.
SCATTERED CUMULUS WILL OCCUR LATE IN THE PERIOD WITH SOUTH
SOUTHWEST WINDS INCREASING WITH SOME GUSTS.
OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY INTO SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...
Hazardous weather outlook, May 1, 3:24 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT TUE MAY 1 2012
OHZ026-034-035-022030-
HARDIN-MERCER-AUGLAIZE-
424 PM EDT TUE MAY 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THE
EARLY EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH THERE
COULD BE SOME SMALL HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ042>046-051>056-065-074-022030-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-FAIRFIELD-HOCKING-
424 PM EDT TUE MAY 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY
OF OHIO.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS EVENING. A
FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING.
AN ISOLATED TORNADO AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>073-077>082-
088-022030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
424 PM EDT TUE MAY 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING.
DAMAGING WINDS...HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE
STORMS. IN ADDITION... LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 1, 3:55 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 5 NW LAWRENCEBURG 39.15N 84.94W
05/01/2012 M0.50 INCH DEARBORN IN TRAINED SPOTTER
&&
BCLocal storm report, May 1, 3:59 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL SUNMAN 39.23N 85.10W
05/01/2012 M1.00 INCH RIPLEY IN BROADCAST MEDIA
&&
ANOVAKLocal storm report, May 1, 4:02 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 5 NW LAWRENCEBURG 39.15N 84.94W
05/01/2012 M1.00 INCH DEARBORN IN TRAINED SPOTTER
&&
BCLocal storm report, May 1, 4:05 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL GUILFORD 39.17N 84.91W
05/01/2012 M1.00 INCH DEARBORN IN TRAINED SPOTTER
&&
BCLocal storm report, May 1, 4:18 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 4 W SANDERS 38.66N 85.02W
05/01/2012 M2.50 INCH CARROLL KY TRAINED SPOTTER
&&
BCLocal storm report, May 1, 4:24 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL BRIGHT 39.20N 84.86W
05/01/2012 M1.00 INCH DEARBORN IN PUBLIC
&&
BCEvent by event
18 hail, 8 flash flood, 5 thunderstorm wind, 2 tornado, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Darke
- When
- May 1, 4:29 PM EST to 4:30 PM EST
- Where
- Darke County, 0.98 mi W of New Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.969, -84.719
Several trees were reported down due to damaging thunderstorm winds.
Hail, Hamilton
- When
- May 1, 4:29 PM EST to 4:33 PM EST
- Where
- Hamilton County, White Oak
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.200, -84.580
Hail, Hamilton
- When
- May 1, 4:32 PM EST to 4:36 PM EST
- Where
- Hamilton County, Dent
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -84.630
Hail, Darke
- When
- May 1, 4:35 PM EST to 4:39 PM EST
- Where
- Darke County, 3 mi W of Arcanum
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -84.607
Hail, Darke
- When
- May 1, 4:40 PM EST to 4:44 PM EST
- Where
- Darke County, 3 mi NW of Arcanum
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.011, -84.590
Hail, Hamilton
- When
- May 1, 4:45 PM EST to 4:49 PM EST
- Where
- Hamilton County, Wyoming
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.230, -84.470
Hail, Hamilton
- When
- May 1, 4:45 PM EST to 4:49 PM EST
- Where
- Hamilton County, 2 mi ESE of Cincinnati
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.109, -84.515
Hail, Hamilton
- When
- May 1, 4:55 PM EST to 4:59 PM EST
- Where
- Hamilton County, Deer Park
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.220, -84.380
Flash Flood, Hamilton
- When
- May 1, 5:05 PM EST to 6:05 PM EST
- Where
- Hamilton County, Wyoming to 0.55 mi E of Lincoln Hgts
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.230, -84.470
Water one foot deep was flowing over a road due to heavy rainfall. Other high water was also reported in the area.
Hail, Highland
- When
- May 1, 5:06 PM EST to 5:10 PM EST
- Where
- Highland County, New Market
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.130, -83.670
Hail damage occurred to cars.
Hail, Clinton
- When
- May 1, 5:18 PM EST to 5:24 PM EST
- Where
- Clinton County, 4 mi W of Wilmington to 2 mi W of Wilmington
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.450, -83.905
Tornado, Warren
- When
- May 1, 5:20 PM EST to 5:21 PM EST
- Where
- Warren County, 1.27 mi ESE of Lebanon Warren Co Ar to 1.28 mi ESE of Lebanon Warren Co Ar
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 10 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.440, -84.230
The brief tornado touched down and caused damage to one structure, auto damage, and damage to outdoor furniture. Based on the damage surveyed, the maximum estimated wind speed of this tornado was 80 miles per hour.
Tornado, Warren
- When
- May 1, 5:24 PM EST to 5:25 PM EST
- Where
- Warren County, 1.07 mi W of Genntown to 1.04 mi W of Genntown
- Rating
- EF0
- Path length
- 0.03 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.470, -84.190
The tornado touched down and uprooted or snapped about 10 to 15 trees. Minor structural damage also occurred. Based on the damage surveyed, the maximum estimated wind speed of this tornado was 80 miles per hour.
Hail, Clinton
- When
- May 1, 5:24 PM EST to 5:28 PM EST
- Where
- Clinton County, 1 mi W of Wilmington
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.450, -83.849
Hail, Clermont
- When
- May 1, 5:25 PM EST to 5:29 PM EST
- Where
- Clermont County, Batavia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.070, -84.170
Thunderstorm Wind, Clermont
- When
- May 1, 5:27 PM EST to 5:31 PM EST
- Where
- Clermont County, 3 mi NE of Goshen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.261, -84.130
A tree fell on the roof of a house due to damaging thunderstorm winds.
Hail, Pickaway
- When
- May 1, 5:43 PM EST to 5:47 PM EST
- Where
- Pickaway County, Williamsport
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.580, -83.120
Hail, Ross
- When
- May 1, 5:55 PM EST to 5:59 PM EST
- Where
- Ross County, Chillicothe
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.330, -82.980
Hail, Ross
- When
- May 1, 6:00 PM EST to 6:04 PM EST
- Where
- Ross County, Chillicothe
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.330, -82.980
Flash Flood, Hamilton
- When
- May 1, 6:00 PM EST to 9:00 PM EST
- Where
- Hamilton County, 2.26 mi NW of White Water Park to 0.7 mi SSW of Harrison
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 39.227, -84.804
Heavy rainfall caused flash flooding in the area. High water was reported flowing over Lawrenceburg Road in Miami Township. Almost a foot of water was flowing across the road near the intersection of Harrison Avenue and Wesselman Road. Another road in the area was closed due to high water. A foot of water was reported flowing over Mount Hope Road.
Hail, Ross
- When
- May 1, 6:00 PM EST to 6:04 PM EST
- Where
- Ross County, Chillicothe
- Measured
- 5 in hail
- Reported by
- Public
- Coordinates
- 39.330, -82.980
A picture was taken of a 5 inch hailstone next to a ruler for measurement.
Heavy Rain, Clark
- When
- May 1, 6:05 PM EST to 7:00 PM EST
- Where
- Clark County, Springfield
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -83.800
Water was reported over a roadway due to heavy rainfall.
Hail, Pike
- When
- May 1, 6:20 PM EST to 6:24 PM EST
- Where
- Pike County, 5 mi NW of Waverly
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.181, -83.036
Thunderstorm Wind, Adams
- When
- May 1, 6:25 PM EST to 6:29 PM EST
- Where
- Adams County, 2 mi NW of Peebles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.971, -83.426
Trees were reported down due to damaging thunderstorm winds.
Hail, Adams
- When
- May 1, 6:27 PM EST to 6:31 PM EST
- Where
- Adams County, Peebles
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.950, -83.400
Thunderstorm Wind, Scioto
- When
- May 1, 6:40 PM EST to 6:44 PM EST
- Where
- Scioto County, Rarden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.920, -83.230
Six trees were reported down on roads in the area due to damaging thunderstorm winds.
Thunderstorm Wind, Pike
- When
- May 1, 6:45 PM EST to 6:49 PM EST
- Where
- Pike County, 6 mi SW of Piketon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.009, -83.099
Several trees were reported down due to damaging thunderstorm winds.
Hail, Scioto
- When
- May 1, 6:56 PM EST to 7:00 PM EST
- Where
- Scioto County, South Webster
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.820, -82.720
Flash Flood, Hamilton
- When
- May 1, 7:25 PM EST to 8:25 PM EST
- Where
- Hamilton County, Sharonville to 0.59 mi ESE of Sharonville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.270, -84.400
Flooding of roads and properties were reported in the area due to heavy rain.
Flash Flood, Butler
- When
- May 1, 10:00 PM EST to May 2, 12:00 AM EST
- Where
- Butler County, Okeana to 1.19 mi WSW of Okeana
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.350, -84.770
Water at least 2 feet deep was reported flowing through portions of Morgan Township.
Flash Flood, Highland
- When
- May 1, 11:30 PM EST to May 2, 12:30 AM EST
- Where
- Highland County, 2.27 mi WSW of Careytown to 1.45 mi WSW of Careytown
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.292, -83.671
A foot of water was reported flowing over Powell Road.
Flash Flood, Clermont
- When
- May 1, 11:37 PM EST to May 2, 12:37 AM EST
- Where
- Clermont County, 1 mi SE of Goshen to 1.81 mi ESE of Goshen
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.220, -84.157
A woman was trapped in her car in flood waters caused by heavy rain.
Flash Flood, Highland
- When
- May 2, 12:00 AM EST to 1:00 AM EST
- Where
- Highland County, Hillsboro to 0.97 mi NNE of Hillsboro
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.200, -83.620
Very high water was reported over Route 62 and Highway 50 due to heavy rain.
Flash Flood, Hamilton
- When
- May 2, 1:00 AM EST to 2:00 AM EST
- Where
- Hamilton County, 0.81 mi S of Twightwee to 0.65 mi S of Twightwee
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.258, -84.280
Water around one foot deep was flowing off a hillside onto Kemper Road near Loveland Road due to heavy rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Oklahoma, May 1, 20121 injured · $272,000 · EF2 · 14 events
- Damaging Winds in North Carolina, May 1, 20121 death · $6,000 · 50 kt wind · 3 events
- Drought in Texas, May 1 to 31, 2012$5.0 million · 22 events
- Tornadoes and Hail in Minnesota, May 1, 2012$785,000 · EF0 · 32 events
- Hail in Nebraska, May 1, 2012$1.6 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Iowa, May 1 to 2, 2012$620,000 · 1 in hail · 21 events
- Tornadoes and Flooding in Indiana, May 1, 2012$73,000 · EF1 · 32 events
- Tornado and Hail in Indiana, May 1, 2012$250,000 · EF1 · 6 events
- Tornadoes and Hail in Illinois, May 1, 2012$33,000 · EF1 · 8 events
- Tornado and Hail in Iowa, May 1, 2012$55,000 · EF0 · 16 events
- Flash Flooding and Hail in Ohio, May 1 to 2, 2012$46,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Virginia, May 1, 20122 injured · $18,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381312, 381318, 381321, 381326, 381327, 381319, 381323, 381320, 381872, 381330, 381687, 381296, 381301, 381688, 381685, 381686, 381322, 381689, 381690, 381877, 382675, 381875, 381693, 381691, 381692, 381694, 381695, 381696, 381878, 381879, 381881, 381882, 381883, 381880.